The J‐shaped distribution of citedness

Jeppe Nicolaisen (Department of Information Studies, Royal School of Library and Information Science, Copenhagen, Denmark)

Journal of Documentation

ISSN: 0022-0418

Publication date: 1 August 2002


A new approach for investigating the correlation between research quality and citation counts is presented and applied to a case study of the relationship between peer evaluations reflected in scholarly book reviews and the citation frequencies of reviewed books. Results of the study designate a J‐shaped distribution between the considered variables, presumably caused by a skewed allocation of negative citations. The paper concludes with suggestions for further research.



Nicolaisen, J. (2002), "The J‐shaped distribution of citedness", Journal of Documentation, Vol. 58 No. 4, pp. 383-395.

Download as .RIS




Copyright © 2002, MCB UP Limited

Please note you might not have access to this content

You may be able to access this content by login via Shibboleth, Open Athens or with your Emerald account.
If you would like to contact us about accessing this content, click the button and fill out the form.
To rent this content from Deepdyve, please click the button.